Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 19, NWS Wichita, KS

March 30, 20146 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 30, 2014, 3:41 PM CDT for 6 counties in Kansas. It took effect at Mar 31, 2014, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 3:41 PM CDT (20:41 UTC)
In effect from
Mar 31, 2014, 10:00 AM CDT
Expired
Mar 31, 2014, 8:00 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 397 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
397 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WWUS73 KICT 302041
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT SUN MAR 30 2014

KSZ032-033-047>050-311045-
/O.NEW.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/
/O.CON.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
341 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL REMAIN IN PLACE INTO THE EARLY
  EVENING HOURS. STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA
  BY LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY
  EVENING.

* WINDS...SOUTH WINDS THIS AFTERNOON AND EVENING WILL BE SUSTAINED
  IN THE 30 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. ON
  MONDAY...WINDS WILL FLIP AROUND TO THE NORTHWEST AND WILL AGAIN
  BE SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS APPROACHING 45
  MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST-
  WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THIS WILL
  BE MOST NOTICEABLE TO HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES
  AND SEMI TRUCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ051>053-067>072-082-083-091>094-098-310000-
/O.CON.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
341 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL REMAIN IN PLACE INTO THE EARLY
  EVENING HOURS.

* WINDS...SOUTH WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH 
  RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. 

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN 
  PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS 
  INTERSTATE 70 AND HIGHWAY 400. THIS WILL BE MOST NOTICEABLE TO 
  HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES AND SEMI TRUCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
6 follow-up statements
052 
WWUS73 KICT 302354
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT SUN MAR 30 2014

KSZ070>072-094-098-310100-
/O.CAN.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/
GREENWOOD-WOODSON-ALLEN-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
SEDAN
654 PM CDT SUN MAR 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 


$$

KSZ032-033-047>050-311400-
/O.EXT.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/
/O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
654 PM CDT SUN MAR 30 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. 

* TIMING...STRONG SOUTH WINDS WILL PERSIST THROUGH 9 PM.  STRONG
  NORTHWEST WINDS WILL OVERSPREAD THE AREA BY LATE MONDAY MORNING
  AND CONTINUE THROUGH EARLY MONDAY EVENING.

* WINDS...SOUTH WINDS THIS EVENING WILL BE SUSTAINED NEAR 30 MPH
  WITH GUSTS CLOSE TO 40 MPH. ON MONDAY...WINDS WILL FLIP AROUND
  TO THE NORTHWEST AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45
  MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST
  WEST ROADWAYS LIKE I-70. THIS WILL BE ESPECIALLY NOTICEABLE FOR
  LARGE TRUCKS...VANS AND MOTORCYCLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ051>053-067>069-082-083-091>093-310200-
/O.EXT.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
654 PM CDT SUN MAR 30 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS ARE LIKELY THROUGH 9 PM. 

* WINDS...SOUTH AT 30 MPH WITH GUSTS AROUND 40 MPH. 

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS HIGHWAY
  400. THIS WILL BE ESPECIALLY NOTICEABLE FOR LARGE TRUCKS...VANS
  AND MOTORCYCLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HOWERTON
974 
WWUS73 KICT 310202
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT SUN MAR 30 2014

KSZ032-033-047>050-311615-
/O.EXP.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/
/O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
902 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY.


* TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA BY
  LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING.

* WINDS...NORTHWEST AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45
  MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST
  WEST ROADWAYS LIKE I-70. THIS WILL BE ESPECIALLY NOTICEABLE FOR
  LARGE TRUCKS...VANS AND MOTORCYCLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ051>053-067>069-082-083-091>093-310315-
/O.EXP.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
902 PM CDT SUN MAR 30 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$
628 
WWUS73 KICT 310835
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CDT MON MAR 31 2014

KSZ032-033-047>050-312245-
/O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
335 AM CDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

* TIMING...STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA
  DURING THE MORNING HOURS AND CONTINUE THROUGH MONDAY EVENING.

* WINDS...NORTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO
  THE DANGER OF STRONG WINDS. MOTORISTS SHOULD EXERCISE CAUTION
  WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN
  GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
540 
WWUS73 KICT 311528
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1028 AM CDT MON MAR 31 2014

KSZ032-033-047>050-010100-
/O.CON.KICT.WI.Y.0019.000000T0000Z-140401T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
1028 AM CDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TO
  OVERSPREAD THE AREA INTO THE AFTERNOON HOURS AND CONTINUE
  THROUGH THIS EVENING.

* WINDS...NORTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO 
  THE DANGER OF STRONG WINDS. MOTORISTS SHOULD EXERCISE CAUTION 
  WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN 
  GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
  VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MWM/KETCHAM
642 
WWUS73 KICT 312023
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT MON MAR 31 2014

KSZ032-033-047>050-010100-
/O.CON.KICT.WI.Y.0019.000000T0000Z-140401T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
323 PM CDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS 
  EVENING.

* WINDS...FROM THE NORTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH ARE EXPECTED THROUGH EARLY THIS EVENING.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO 
  THE DANGER OF STRONG WINDS. MOTORISTS SHOULD EXERCISE CAUTION 
  WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN 
  GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
  VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
175 
WWUS73 KICT 010109
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CDT MON MAR 31 2014

KSZ032-033-047>050-010215-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-140401T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
809 PM CDT MON MAR 31 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS CONTINUE TO DECREASE ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:17 PM CDT, 24 minutes earlier.

Area forecast discussion, Mar 30, 3:17 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CDT SUN MAR 30 2014

.SYNOPSIS...
ISSUED AT 316 PM CDT SUN MAR 30 2014

CURRENTLY HAVE TWO SHORTWAVES AFFECTING THE CONUS. ONE IS TRACKING
OVER THE EASTERN SEABOARD WITH ANOTHER STRONG IMPULSE OVER THE
CENTRAL GREAT BASIN. AT THE SURFACE...LOW PRESSURE CONTINUES TO
DEEPEN OVER NORTHEAST CO/WY WHICH HAS KEPT STRONG SOUTH WINDS IN
PLACE ACROSS THE SOUTHERN AND CENTRAL PLAINS THIS AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 316 PM CDT SUN MAR 30 2014

THE SHORTWAVE OVER THE GREAT BASIN WILL QUICKLY TRACK EAST AND
WILL BE LIFTING OVER WESTERN NEBRASKA BY MON MORNING. SOME ISO/SCT
SHOWERS AND STORMS MAY TRY TO DEVELOP TONIGHT AS 850-700MB
MOISTURE TRANSPORT INCREASES. HOWEVER...FEEL THAT ELEVATED CAPPING
WILL LIMIT THE AREAL COVERAGE. THE FORECAST AREA WILL BE ON THE
BACKSIDE OF THE LOW ON MON WHICH WILL PROVIDE STRONG NW WINDS AND
EXTREMELY DEEP MIXING...UP TO 700MB OVER CENTRAL KS. WILL GO AHEAD
AND RUN WITH A WIND ADVISORY FOR CENTRAL KS FOR MAINLY MON
AFTERNOON WHERE THE MIXING WILL BE THE DEEPEST. STRONG WINDS AND
LOW RH'S WILL ALSO RESULT IN DANGEROUS BURNING CONDITIONS FOR MUCH
OF THE AREA. SEE FIRE WEATHER SECTION FOR ADDITIONAL DETAILS. DID
CONTINUE TO GO ABOVE GUIDANCE FOR TEMPS ON MON WHICH I GUESS IS
ONE OF THE FEW BENEFITS OF GOOD MIXING AND DOWNSLOPE.

A BRIEF AREA OF HIGH PRESSURE WILL SLIDE OVER THE FORECAST AREA
FOR TUE PROVIDING BELOW NORMAL TEMPS AND MUCH LIGHTER WINDS. ON TUE
NIGHT THE NEXT SHORTWAVE TO AFFECT THE PLAINS WILL BE COMING ON
SHORE OVER SOUTHERN CA. MOISTURE IS STILL EXPECTED TO RAPIDLY LIFT
NORTH ACROSS THE SOUTHERN PLAINS ON TUE AND ESPECIALLY TUE NIGHT.
SOME ELEVATED CONVECTION WILL DEVELOP WITH THIS MOISTURE SURGE TUE
NIGHT WITH EASTERN OK/EASTERN KS AND WESTERN MO HAVING THE BEST
CHANCE FOR STORMS. WITH THE WARM FRONT WILL EXPECTED TO BE SOUTH
OF THE FORECAST AREA...SOME DRIZZLE WILL BE POSSIBLE LATE TUE
NIGHT AS LOW LEVEL ISENTROPIC LIFT REMAINS IN PLACE.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 316 PM CDT SUN MAR 30 2014

FOR WED...THE MODEL TREND HAS BEEN TO SLOW DOWN THE PROGRESSION OF
THE UPPER TROUGH. BOTH THE ECMWF AND GFS AGREE ON LIFTING THE WARM
FRONT INTO SE KS BY WED AFTERNOON WITH THE TRIPLE POINT SITUATED
OVER NW OK. CONFIDENCE IN NUMEROUS STORMS ALONG THE DRYLINE OR
WARM FRONT STILL REMAIN LOW DUE TO LACK OF LARGER SCALE FORCING.
STARTING TO THINK THAT THE BEST STORM COVERAGE MAY COME AFTER DARK
WED WITH LOW LEVEL JET PROCESSES. THE MORE WIDESPREAD CONVECTIVE
COVERAGE WITH THIS SYSTEM LOOKS TO BE ON THU AS THE UPPER FEATURES
START TO DIRECTLY IMPACT THE AREA. AREAS SE OF THE KS TURNPIKE
WOULD HAVE THE BEST CHANCE TO GET IN ON SOME OF THIS ACTIVITY.

THE ECMWF CONTINUES TO EJECT THE SHORTWAVE MUCH FURTHER NORTH ON
THU COMPARED TO THE GFS WITH BOTH MODELS REMAINING FAIRLY
CONSISTENT FROM RUN TO RUN. THIS LEADS TO VERY LOW CONFIDENCE WITH
REGARDS TO PRECIP CHANCES ON THU INTO THU NIGHT. AM CONFIDENT THAT
WE ARE NOT LOOKING AT ANY KIND OF SIGNIFICANT WARM UP THROUGH THESE
EXTENDED PERIODS.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1224 PM CDT SUN MAR 30 2014

THE MAIN AVIATION FORECAST CONCERN TODAY IS THE VERY STRONG
SOUTHERLY WINDS. GRADIENT WINDS ARE SUSTAINED BETWEEN 25-35 KTS
TODAY WITH GUSTS NEAR 40 KTS. THESE WINDS WILL DIMINISH SLIGHTLY
AS THE SUN SETS...BUT THE MAIN DRIVING FACTOR...THE PRESSURE
GRADIENT WILL KEEP WINDS STOUT THROUGH THE OVERNIGHT HOURS. THE
COLD FONT WILL MOVE THROUGH CHANGING WINDS FROM THE SOUTH TO THE
WEST ON MONDAY MORNING. STILL EXPECT WINDS TO BE STRONG BEHIND THE
FRONT...BUT NOT QUITE AS STRONG AS THEY ARE THIS AFTERNOON. THERE
COULD BE A CHANCE FOR RAIN/THUNDER OVER CENTRAL KANSAS
OVERNIGHT...THIS COULD IMPACT KRSL/KSLN...BUT CONFIDENCE ON THIS
IS VERY LOW AND HAVE LEFT ANY MENTION OUT AT THIS TIME. KCNU MAY
ALSO SEE SOME RAIN/THUNDER TOWARD THE END OF THE PERIOD/MONDAY
MORNING. HAVE LEFT OUT AT THIS TIME DUE TO UNCERTAINTY IN TIMING
AND PLACEMENT.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 316 PM CDT SUN MAR 30 2014

FIRE WEATHER CONCERNS WILL REMAIN HIGH ON MONDAY.

STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD THE AREA BY
EARLY MON AFTERNOON WITH THE HIGHEST SPEEDS OVER CENTRAL
KS...WHERE GUSTS IN THE 40-45 MPH RANGE WILL BE COMMON. RH'S WILL
BE LOWER THAN THEY HAVE BEEN OVER THE PAST COUPLE OF DAYS WITH
VALUES FORECAST TO BE RIGHT AROUND 20% FOR ALL OF CENTRAL AND
SOUTH CENTRAL KS BY MON AFTERNOON. WILL GO AHEAD AND RUN WITH A
FIRE WEATHER WATCH FOR AREAS GENERALLY WEST OF I-135. BURNING
CONDITIONS WILL GREATLY IMPROVE ON TUE WITH MUCH LIGHTER WINDS AND
HIGHER RH'S.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  75  35  58 /  20  10   0  10
HUTCHINSON      53  72  32  58 /  20  10   0  10
NEWTON          54  74  33  57 /  20  10   0  10
ELDORADO        55  76  35  58 /  20  10   0  10
WINFIELD-KWLD   55  76  37  61 /  20  10  10  10
RUSSELL         48  69  28  55 /  20   0   0   0
GREAT BEND      48  69  28  59 /  10   0   0   0
SALINA          53  72  28  55 /  20  10   0  10
MCPHERSON       53  72  31  57 /  20  10   0  10
COFFEYVILLE     55  77  39  63 /  20  20  10  10
CHANUTE         55  76  36  58 /  20  20  10  10
IOLA            54  76  36  58 /  20  20  10  10
PARSONS-KPPF    55  76  37  62 /  20  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>072-082-083-091>094-098.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR KSZ032-033-047>052-067-082.

WIND ADVISORY FROM 10 AM TO 8 PM CDT MONDAY FOR KSZ032-033-
047>050.

&&
Hazardous weather outlook, Mar 30, 4:13 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 AM CDT SUN MAR 30 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-310915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 AM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS GUSTING TO 40 TO 45 MPH WILL DEVELOP BY
MIDDAY AND CONTINUE INTO EARLY THIS EVENING. THIS WILL RESULT IN
EXTREME GRASSLAND FIRE DANGER OVER MUCH OF THE AREA. PLEASE REFER
TO THE WIND ADVISORY AND RED FLAG WARNING STATEMENTS FOR DETAILS.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT.
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTHWEST WINDS WILL RESULT IN VERY HIGH TO EXTREME
GRASSLAND FIRE DANGER MONDAY AFTERNOON...WITH THE EXTREME FIRE
DANGER MOST LIKELY IN CENTRAL KANSAS.

THERE IS A CHANCE FOR A FEW THUNDERSTORMS TUESDAY NIGHT. HAIL UP
TO NICKEL SIZE WILL BE POSSIBLE WITH THE STRONGER STORMS.

THUNDERSTORM CHANCES WILL INCREASE LATER WEDNESDAY INTO THURSDAY
ACROSS THE REGION. SOME OF THE STORMS MAY BE SEVERE OVER SOUTHERN
KANSAS. STAY TUNED TO LATER OUTLOOKS FOR MORE DETAILS.

THERE IS A CHANCE FOR SNOW OR RAIN ACROSS CENTRAL KANSAS THURSDAY
NIGHT. IT IS TOO EARLY TO DETERMINE IF ANY ACCUMULATIONS WILL
OCCUR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:47 PM CDTFire Weather WatchICTBarton, Ellsworth, Kingman, Lincoln, McPherson, Marion and 4 more12 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.